Jump to content
helplinedonate
cldm

Madopar vs Madopar HBS

Recommended Posts

Hi Mark

I've never posted a question in this section so thank you very much for your opinion.  I also posted this question to Dr Okun but I thought I might pick your brain also if that is ok. 

I have been taking regular Madopar 50/12.5 around 5 to 7 times per day.  I was just waiting until it wore off and then took another.  When it wears off I feel stiff and have difficulty walking normally, and also get fuzzy in my mind.  I tried 100/25 regular but it gives me a headache and makes me feel tired, and doesn't last any longer.

My neuro swapped me to Madopar HBS 100/25 and it lasts much longer.  Three a day along with the Azilect I already take is enough to keep me moving properly all day.  The downside is that it gives me a constant mild headache and makes me feel a bit sick/tired/groggy.  

Although I move better over the day on the HBS, I felt way less sick taking the 5-7 regular Madopar.  I had a similar negative effect when I used to take pramipexole.  I have only been taking the HBS for a few days but is this side effect common and likely to improve?

 

Share this post


Link to post
Share on other sites

Cldm,

The headache is very common and does usually go away over time, usually about a month. If after that time frame your headache does not go away, I would probably switch back to the Madopar 50/12.5 5 to 7 tablets per day.

I have had some people find relief of the headaches by taking Excedrin. Don't take is you take blood thinners because Excedrin does contain Aspirin, as well as Acetaminophen (Tylenol), and caffeine. It appears like this combination really woks well. If the headaches do continue after about a week, you can take the Excedrin with the Madopar.

I hope this helps and please keep me posted.

I hope th

Share this post


Link to post
Share on other sites

Thanks Mark

I ended up giving up for a while as I needed my clarity back for work.  I jumped in a bit too rushed assuming that if I could tolerate standard Madopar then the HBS would be fine.  I will have another go when things settle down.  I enjoyed being able to move around much more reliably, but the fuzziness, lack of sleep, and headache weren't much fun.

Really appreciate you coming back to me.

Share this post


Link to post
Share on other sites

Cldm,

As with any PD medication, you should start low and go slow, even if you have taken it before. If you have been off it for a while, your body still looks at it as a new poduct in the body.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×